# SDR CA000919006

- Difficulty date: August 18, 2000
- Submitted: October 2, 2000
- Operation: General aviation
- Make and model: Dhav DHC3
- Aircraft time: 19,778 hours
- Engine: Pwa S3H1G
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 71167
- Condition: Broken
- Location: Stem Meet Head
- Part time: 769 hours
- Component: Exhaust Valve, Pwa
- Stage of operation: CR
- How discovered: V
- Nature of condition: E, B
- Precautionary procedure: A

## Discrepancy

(CAN) THE AIRCRAFT WAS CRUISING AT 4500 ASL WHEN THE ENGINE BEGAN RUNNING ROUGH,  SOME SMOKE WAS SEEN, THE ENGINE WAS SHUT DOWN AND A SUCCESSFUL FORCED LANDING WAS CARRIED OUT ON A LAKE 26.5 NM SOUTH OF PUVIRNITUQ, QUEBEC.  INVESTIGATION INTO THE CAUSE FOUND THAT THE VALVE HEAD OF NR 2 CYLINDER EXHAUST HAD SEPARATED AND BEAT ABOUT THE PISTON AND CYLINDER HEAD UNTIL THE CYLINDER HEAD FINALLY CRACKED OPEN.  NR 2 CYLINDER AND PISTON ASSEMBLY WERE REPLACED.  ENGINE WAS GROUND RUN AND FOUND SERVICEABLE.  (X)
